Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re-treatment hep c
May 21, 2004

I started treatment with pegasys/co-pegasys in January. After one month I was taken off when I reported an increase in heart rate after exercise.

After being off for several weeks I underwent an ekg and stress test. All is normal. Now six weeks later we are going to re-start treatment. Does this break decrease the chances of a SVR?

Are there any other tests that should be done prior to re-starting treatment? Does the alfacon-1 (infergen) provide any greater probability of SVR? I am a 52 year old active male in good condition (other than the HCV and stage 1 fibrosis) no symptoms or elevated enzymes. Type 1b with quantitative pcr 72,000. Any comments or advise would be great.

Thanks

Response from Dr. McGovern

Now that you had a good cardiac evaluation, you should do extremely well. You have a low viral load and that is in your favor. You also have mild liver disease so that is also in your favor. The most important thing to do now is to take all your medications. Adherence to medications has been shown to be very important in increasing your chance of success. Your prior brief course of treatment should not have a negative impact on success whatsoever.

At 12 weeks of treatment you should have a viral load drawn to be certain that your level is now either undetectable or has decreased significantly (by at least two logs). If not, then your chance of obtaining a sustained viral load response would be extremly low.

Remember that adherence counts! Good luck. Dr. McGovern



Previous
DOUBTS CONCERNING HepB
Next
Can you contract Hep C from sharing cocaine with straw????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement